Alert archive / Minnesota / Gale Watches in 2021

Gale Watch 3, NWS Duluth, MN

September 20, 2021

NWS Duluth, MN issued this gale watch at Sep 20, 2021, 3:49 AM CDT. It took effect at Sep 20, 2021, 7:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 20, 2021, 3:49 AM CDT (08:49 UTC)
In effect from
Sep 20, 2021, 7:00 PM CDT
Expired
Sep 20, 2021, 4:11 PM CDT
In force
Issued by
NWS Duluth, MN

The text

As transmitted.

319 
WHUS73 KDLH 200849
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
349 AM CDT Mon Sep 20 2021

LSZ141-142-202100-
/O.CAN.KDLH.SC.Y.0066.210921T0000Z-210921T1200Z/
/O.NEW.KDLH.GL.A.0003.210921T0000Z-210921T1200Z/
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
349 AM CDT Mon Sep 20 2021

...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 35 kt and 
  waves 1 to 3 ft possible.

* WHERE...Grand Marais to Taconite Harbor MN and Taconite Harbor 
  to Silver Bay Harbor MN.

* WHEN...From this evening through Tuesday morning.

* IMPACTS...Strong winds can cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LSZ140-202100-
/O.EXT.KDLH.SC.Y.0065.000000T0000Z-210921T0000Z/
/O.NEW.KDLH.GL.A.0003.210921T0000Z-210921T1200Z/
Grand Portage to Grand Marais MN-
349 AM CDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING...

* WHAT...For the Small Craft Advisory, south winds 10 to 15 kt
  with gusts up to 25 kt. For the Gale Watch, northwest winds 20 
  to 25 kt with gusts up to 35 kt and waves 1 to 3 ft possible.

* WHERE...Grand Portage to Grand Marais MN.

* WHEN...For the Small Craft Advisory, until 7 PM CDT this 
  evening. For the Gale Watch, from this evening through Tuesday 
  morning.

* IMPACTS...Strong winds can cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LSZ121-147-148-150-202100-
/O.EXT.KDLH.SC.Y.0065.000000T0000Z-210921T1500Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
349 AM CDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT TUESDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and waves
  1 to 3 ft.

* WHERE...Sand Island to Bayfield WI, Oak Point to Saxon Harbor 
  WI, Chequamegon Bay-Bayfield to Oak Point WI and Outer Apostle 
  Islands Beyond 5 NM from Mainland.

* WHEN...Until 10 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ144>146-202100-
/O.CON.KDLH.SC.Y.0065.000000T0000Z-210921T1200Z/
Two Harbors to Duluth MN-Duluth MN to Port Wing WI-
Port Wing to Sand Island WI-
349 AM CDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
TUESDAY...

* WHAT...South winds 10 to 15 kt with gusts up to 25 kt and waves
  1 to 3 ft.

* WHERE...Port Wing to Sand Island WI, Two Harbors to Duluth MN 
  and Duluth MN to Port Wing WI.

* WHEN...Until 7 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ143-202100-
/O.CON.KDLH.SC.Y.0066.210921T0000Z-210921T1200Z/
Silver Bay Harbor to Two Harbors MN-
349 AM CDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM CDT TUESDAY...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 30 kt.

* WHERE...Silver Bay Harbor to Two Harbors MN.

* WHEN...From 7 PM this evening to 7 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

JTS
2 follow-up statements
048 
WHUS73 KDLH 201455
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
955 AM CDT Mon Sep 20 2021

LSZ140-210300-
/O.CON.KDLH.SC.Y.0065.000000T0000Z-210921T0000Z/
/O.CON.KDLH.GL.A.0003.210921T0000Z-210921T1200Z/
Grand Portage to Grand Marais MN-
955 AM CDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH TUESDAY MORNING...

* WHAT...For the Small Craft Advisory, south winds 10 to 15 kt 
  with gusts up to 25 kt. For the Gale Watch, northwest winds 20 
  to 25 kt with gusts up to 35 kt and waves 1 to 3 ft possible.

* WHERE...Grand Portage to Grand Marais MN.

* WHEN...For the Small Craft Advisory, until 7 PM CDT this 
  evening. For the Gale Watch, from this evening through Tuesday 
  morning.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LSZ144>146-210300-
/O.CON.KDLH.SC.Y.0065.000000T0000Z-210921T1200Z/
Two Harbors to Duluth MN-Duluth MN to Port Wing WI-
Port Wing to Sand Island WI-
955 AM CDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
TUESDAY...

* WHAT...South winds 10 to 15 kt with gusts up to 25 kt and 
  waves 1 to 3 ft.

* WHERE...Port Wing to Sand Island WI, Two Harbors to Duluth MN 
  and Duluth MN to Port Wing WI.

* WHEN...Until 7 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ121-147-148-150-210300-
/O.CON.KDLH.SC.Y.0065.000000T0000Z-210921T1500Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
955 AM CDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
TUESDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and 
  waves 1 to 3 ft.

* WHERE...Sand Island to Bayfield WI, Oak Point to Saxon Harbor 
  WI, Chequamegon Bay-Bayfield to Oak Point WI and Outer Apostle 
  Islands Beyond 5 NM from Mainland.

* WHEN...Until 10 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ143-210300-
/O.CON.KDLH.SC.Y.0066.210921T0000Z-210921T1200Z/
Silver Bay Harbor to Two Harbors MN-
955 AM CDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM CDT TUESDAY...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 30 kt.

* WHERE...Silver Bay Harbor to Two Harbors MN.

* WHEN...From 7 PM this evening to 7 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ141-142-210300-
/O.CON.KDLH.GL.A.0003.210921T0000Z-210921T1200Z/
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
955 AM CDT Mon Sep 20 2021

...GALE WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH TUESDAY MORNING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 35 kt and 
  waves 1 to 3 ft possible.

* WHERE...Grand Marais to Taconite Harbor MN and Taconite Harbor 
  to Silver Bay Harbor MN.

* WHEN...From this evening through Tuesday morning.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
968 
WHUS73 KDLH 202111
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
411 PM CDT Mon Sep 20 2021

LSZ141-142-210915-
/O.EXB.KDLH.SC.Y.0066.210920T2111Z-210921T0200Z/
/O.UPG.KDLH.GL.A.0003.210921T0000Z-210921T1200Z/
/O.NEW.KDLH.GL.W.0007.210921T0200Z-210921T1200Z/
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
411 PM CDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CDT
TUESDAY...

* WHAT...For the Gale Warning, northwest winds 10 to 20 kt with
  gusts up to 40 kt and waves 1 to 3 ft expected. For the Small
  Craft Advisory, southwest winds shifting to northwest at 10 to
  15 knots with gusts up to 30 knots and waves 1 to 3 ft.

* WHERE...Grand Marais to Taconite Harbor MN and Taconite Harbor 
  to Silver Bay Harbor MN.

* WHEN...For the Gale Warning, from 9 PM this evening to 7 AM 
  CDT Tuesday. For the Small Craft Advisory, until 9 PM CDT this 
  evening.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ140-210915-
/O.EXT.KDLH.SC.Y.0065.000000T0000Z-210921T0200Z/
/O.UPG.KDLH.GL.A.0003.210921T0000Z-210921T1200Z/
/O.NEW.KDLH.GL.W.0007.210921T0200Z-210921T1200Z/
Grand Portage to Grand Marais MN-
411 PM CDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CDT
TUESDAY...

* WHAT...For the Gale Warning, northwest winds 10 to 20 kt with
  gusts up to 45 kt and waves 1 to 3 ft expected. For the Small
  Craft Advisory, south-southwest winds shifting to the northwest
  at 10 to 15 knots with gusts up to 25 knots and waves 2 to 3 
  ft.

* WHERE...Grand Portage to Grand Marais MN.

* WHEN...For the Gale Warning, from 9 PM this evening to 7 AM 
  CDT Tuesday. For the Small Craft Advisory, until 9 PM CDT this 
  evening.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ143-210600-
/O.EXT.KDLH.SC.Y.0066.210920T2111Z-210921T0200Z/
/O.NEW.KDLH.GL.W.0007.210921T0200Z-210921T0600Z/
Silver Bay Harbor to Two Harbors MN-
411 PM CDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 1 AM CDT
TUESDAY...

* WHAT...For the Gale Warning, northwest winds 15 to 20 kt with
  gusts up to 40 kt expected. For the Small Craft Advisory,
  southwest winds shifting to northwest at 10 to 15 knots with
  gusts up to 30 knots and waves 1 to 3 ft.

* WHERE...Silver Bay Harbor to Two Harbors MN.

* WHEN...For the Gale Warning, from 9 PM this evening to 1 AM 
  CDT Tuesday. For the Small Craft Advisory, until 9 PM CDT this 
  evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ144>146-210915-
/O.CON.KDLH.SC.Y.0065.000000T0000Z-210921T1200Z/
Two Harbors to Duluth MN-Duluth MN to Port Wing WI-
Port Wing to Sand Island WI-
411 PM CDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
TUESDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  waves 1 to 4 ft.

* WHERE...Port Wing to Sand Island WI, Two Harbors to Duluth MN 
  and Duluth MN to Port Wing WI.

* WHEN...Until 7 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ121-147-148-150-210915-
/O.CON.KDLH.SC.Y.0065.000000T0000Z-210921T1500Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
411 PM CDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
TUESDAY...

* WHAT...West winds 15 to 25 kt with gusts around 30 kt and waves
  2 to 5 ft.

* WHERE...Sand Island to Bayfield WI, Oak Point to Saxon Harbor 
  WI, Chequamegon Bay-Bayfield to Oak Point WI and Outer Apostle 
  Islands Beyond 5 NM from Mainland.

* WHEN...Until 10 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this gale watch went out at Sep 20, 12:41 AM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Sep 20, 12:41 AM CDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1241 AM CDT Mon Sep 20 2021

.DISCUSSION...(This evening through Saturday)
Issued at 254 PM CDT Sun Sep 19 2021

Summary: Showers and thunderstorms will move into the region this
evening and stay through Monday. Conditions will become cool and
quiet Tuesday with more chances for frost beginning Wednesday
morning.

Hot temperatures and gusty winds have arrived, with some locations
challenging daily high temperature records this afternoon. Winds
should calm down slightly as the sun sets but gusts up to 20 mph are
still possible for the next 24-36 hours. Widespread CIN and dry low
levels seem to have prevented any convection from initiating in the
warm sector so far this afternoon, and chances for thunderstorms
have pushed back later as storms will need the incoming frontal
boundary to take off. A line of showers and thunderstorms are
expected to initiate and move eastward this evening through early
tomorrow morning, impacting just the western edge of the CWA
tonight. Some strong winds are possible with these storms, but a
threat for any severe weather is marginal as storms will remain
elevated through much of the night. Storms will propagate eastward
overnight, reaching much of the Iron Range, Twin Ports, and I-35
corridor by sunrise Monday. Early Monday morning storms should be
able to become surface based and profit from modest low-level lapse
rates and enhanced effective shear due to a LLJ screaming over
Minnesota. SRH values of 100-200 and low LCLs will also be present
at this time, leading to a non-zero tornado threat for portions of
the Northland east of line from Hibbing to Hinckley. Wind and hail
are also possible as a line of storms moves eastward Monday,
reaching Hayward around noon, Ashland by mid afternoon, and the
WI/MI border late Monday afternoon. Rain will continue behind the
leading edge of storms for much of the area through the day Monday.
0.75-1" of precipitation seems likely across the Northland, with
higher amounts 1.5-2" possible in north central MN.

As the upper level trough moves to our east much cooler air will
advect in behind it, leading to high temperatures in the mid 50s to
mid 60s beginning Tuesday and continuing through much of the rest of
the forecast period. Cool overnight lows will follow, and the
potential for frost Wednesday morning for areas along and north of
the Iron Range has increased. Some low lying areas in NW WI may also
start to see frosty mornings this upcoming week. Ridging and high
pressure build over the area Wednesday and weather should remain
fairly quiet and dry through much of the forecast period.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1240 AM CDT Mon Sep 20 2021

A cold front will continue to move slowly eastward during the
forecast period and will bring showers and thunderstorms to the
terminals. A strong low-level jet will keep LLWS in the forecast
through the 10-16Z time range Monday. MVFR and possibly IFR
visibility is possible as the storms move over the terminals. Look
for ceilings to trend lower with time as forcing for ascent
continues on either side of the front. Have introduced IFR CIGS at
most sites with this update. Winds will turn northwesterly behind
the front and will remain gusty. Subsidence behind the boundary
will work to erode the low ceilings with conditions to return to
VFR at BRD and INL after 21.01Z.

&&

.MARINE...
Issued at 254 PM CDT Sun Sep 19 2021

Generally unsettled conditions over the lake will continue. Gusty
south winds will continue through the night into Monday, and small
craft advisories are in effect for many nearshore marine zones to
cover the wind threat along the South Shore and wave threat
northeast of Grand Marais. The calmest conditions are currently and
will continue to be from Two Harbors to Grand Marais, where a stable
air layer has led to calmer water. Winds will turn to the northwest
as a cold front moves across western Lake Superior mid Monday. This
front will bring with it a prolonged period of showers and
thunderstorms through the day Monday. Northwest winds will become
gusty Monday evening into Tuesday morning, especially along the
North Shore from Silver Bay to Grand Portage, where downslope winds
could lead to near-gale force wind gusts. Small Craft Advisories
will likely need to be continued and expanded to all nearshore
zones.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  66  72  49  63 /  10 100  60  20
INL  61  66  45  60 /  90  90  50  20
BRD  65  71  47  64 /  80  90  40   0
HYR  66  79  47  63 /   0 100  70  20
ASX  68  83  50  65 /   0  90  80  20

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...Small Craft Advisory until 7 AM CDT Tuesday for LSZ121-140-
     144>148-150.

     Small Craft Advisory from 7 PM this evening to 7 AM CDT Tuesday
     for LSZ141>143.

&&

DISCUSSION...Levens/LE
AVIATION...Huyck
MARINE...Levens/LE
Hazardous weather outlook, Sep 19, 10:21 PM CDT, 5 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
1021 PM CDT Sun Sep 19 2021

MNZ010>012-018>021-025-026-033>038-210330-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-
1021 PM CDT Sun Sep 19 2021

This Hazardous Weather Outlook is for portions of northeast
Minnesota.

.DAY ONE...Tonight

Thunderstorms will slowly spread eastward overnight. An isolated
severe storm is possible with the main threat being damaging
winds. Locally heavy rain is also possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms will be likely Monday into early Tuesday morning. A
few severe storms will be possible Monday for eastern Minnesota.
The main threat will be damaging wind to 60 mph. Heavy rainfall
may lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed tonight.

WIZ001>004-006>009-210330-
Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
1021 PM CDT Sun Sep 19 2021

This Hazardous Weather Outlook is for portions of northwest
Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms are expected to move in mid-morning Monday for far
western portion of northwest WI. A few severe storms may be
possible Monday for Northwest WI. The main threat will be
damaging winds to 60 mph. Heavy rainfall may lead to localized
flooding.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotters are encouraged to report hail of any size and
rainfall amounts to the National Weather Service.

LSZ121-140>148-150-210330-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
1021 PM CDT Sun Sep 19 2021

This Hazardous Weather Outlook is for portions of Lake Superior
and the Nearshore waters of western Lake Superior.

.DAY ONE...Tonight

Gusty southerly winds will result in hazardous conditions to
smaller vessels for much of the nearshore waters. Small Craft
Advisories have been issued through early Monday.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Gusty southerly winds will continue into Monday and will remain
strong as they turn to the northwest behind a cold front. Winds
will produce hazardous conditions, mainly for small craft and
along the South Shore Monday night into Tuesday morning. Small
Craft Advisories have been extended to Tuesday morning and may
need be extended beyond that timeframe.

There is a chance for thunderstorms Monday into early Tuesday
morning. Strong to severe storms will be possible during that time
with damaging winds as the main threat.

KSE

More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)

In the hours before

Special weather statement, Sep 20, 3:16 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Duluth MN
316 AM CDT Mon Sep 20 2021

MNZ025-033-034-036-200845-
Crow Wing MN-North Cass MN-South Aitkin MN-South Cass MN-
316 AM CDT Mon Sep 20 2021

...Strong thunderstorms will impact portions of western Aitkin,
southern Cass and Crow Wing Counties through 345 AM CDT...

At 316 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Nisswa, to near Fort Ripley,
moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow unsecured
         objects around. Minor hail damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Gull Lake around 320 AM CDT.
  Nisswa around 330 AM CDT.
  Pequot Lakes around 335 AM CDT.

Other locations in the path of these storms include Breezy Point,
South Long Lake, Crosslake, Fifty Lakes and Upper South Long Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

&&

LAT...LON 4688 9400 4625 9373 4624 9381 4622 9381
      4616 9403 4616 9437 4618 9437 4621 9439
      4623 9439 4627 9434 4629 9435 4633 9443
      4633 9446 4632 9450 4654 9458
TIME...MOT...LOC 0816Z 237DEG 30KT 4653 9444 4616 9429

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Kossen

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 10:01 PM CDTSmall Craft AdvisoryDLH23 hr
Sep 20, 3:16 AM CDTSpecial Weather StatementDLHCrow Wing29 min
Sep 20, 4:28 AM CDTSpecial Weather StatementDLHAitkin32 min
Sep 20, 5:04 AM CDTSpecial Weather StatementDLHAitkin26 min
Sep 20, 5:30 AM CDTSpecial Weather StatementDLHAitkin30 min
Sep 20, 7:13 AM CDTAreal Flood AdvisoryDLHAitkin, Itasca4 hr
Sep 20, 4:11 PM CDTGale WarningDLH14 hr
Sep 20, 5:48 PM CDTSpecial Marine WarningDLH57 min
Sep 20, 6:25 PM CDTSpecial Marine WarningDLH65 min
Sep 20, 6:42 PM CDTSpecial Marine WarningDLH33 min
Sep 20, 4:51 PM CDTSpecial Weather StatementDLHWashburn24 min
Sep 20, 4:59 PM CDTTornado WarningDLHBayfield, Douglas, Sawyer, Washburn31 min
Sep 20, 5:04 PM CDTTornado WarningDLHBayfield, Douglas26 min
Sep 20, 5:24 PM CDTTornado WarningDLHBayfield36 min
Sep 20, 5:29 PM CDTTornado WarningDLHBayfield31 min
Sep 20, 5:49 PM CDTAreal Flood WarningDLHBayfield, Douglas3 hr
Sep 20, 5:52 PM CDTTornado WarningDLHAshland, Bayfield23 min
Sep 20, 5:57 PM CDTSevere Thunderstorm WarningDLHAshland, Bayfield, Iron, Sawyer63 min
Sep 20, 6:31 PM CDTSpecial Weather StatementDLHSawyer29 min

Nearby

Gale Watches in Minnesota, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.